Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 151, NWS Omaha, NE

July 2, 2000Burt County, Cuming County, Dodge County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 2, 2000, 6:25 PM CDT for Burt County, Cuming County, Dodge County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 2, 2000, 6:25 PM CDT (23:25 UTC)
Expired
Jul 2, 2000, 7:15 PM CDT
In force
50 min
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Burt County, NE, Cuming County, NE, Dodge County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-369 J/kg
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KOAX 022333 RRD
SVROMA
NEC021-039-053-030015-

BULLETIN - EAS ACTIVATION REQUESTED...RETRANSMITTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
625 PM CDT SUN JUL 2 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BURT COUNTY IN EAST CENTRAL NEBRASKA
  DODGE COUNTY IN EAST CENTRAL NEBRASKA
  SOUTHERN CUMING COUNTY IN NORTHEAST NEBRASKA

* UNTIL 715 PM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES WEST OF WEST POINT...OR ABOUT 36 MILES
  SOUTHEAST OF NORFOLK...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST POINT AROUND 630 PM CDT
  SNYDER AROUND 635 PM CDT
  SCRIBNER AROUND 705 PM CDT
  HOOPER...UEHLING...WINSLOW AROUND 715 PM CDT

LARGE HAIL IS LIKELY WITH THIS STORM. GO TO A SAFE PLACE INSIDE YOUR
HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS.

LAT...LON 4195 9679 4178 9695 4152 9650 4178 9637

SKERRITT

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:53 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Jul 2, 2:53 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
253 PM CDT SUN JUL 2 2000

THE MAIN FORECAST CONCERN FOR THE NEXT FEW DAYS IS CONVECTION...AS A
SERIES OF WEAK DISTURBANCES RIDE AROUND THE UPPER RIDGE AND
THREATEN TO DESTABILIZE A WARM AND VERY HUMID AIRMASS.

THE SHORT TERM CONCERN IS WHETHER FRONTAL CONVERGENCE ZONE VCNTY FSD
INTO NRN IA WILL BE SUFFICIENT TO PRODUCE TSTMS IN OUR AREA AS IT
HEADS SOUTH THIS EVE AND TONIGHT.  LOW LEVEL CONVERGENCE INCREASES
AND INHIBITION BY WARM DRY LYR 850-700 MB DECREASES TOWARD THE E
AWAY FROM OUR IA COUNTIES.  MESOETA INDICATED LITTLE INHIBITION BY
LATE AFTN...BUT BOTH IT AND THE RUC WERE FAR TO HOT WITH SFC TEMPS.
THESE HAVE BEEN HELD BACK BY CU DEVELOPMENT IN VERY MOIST AIR AOB
850 MB.  I STILL THINK THERE IS A SLIGHT CHC TSTMS THIS EVE AND TNGT
IN NRN AND ERN COUNTIES DUE TO COMBO OF FRONT AND OUTFLOW
BOUNDARIES...BUT THE ETA IDEA OF PCPN LASTING ALL NIGHT AND ENDING
UP IN SERN CORNER NEBRASKA SEEMS OVERDONE GIVEN INHIBITION...LACK OF
FORCING ALOFT...AND DECLINING CAPE AFTER DARK.  HIGH DEW POINTS
WOULD PUT MIN TEMPS A FEW DEG ABOVE MOS.

IF LEFTOVER CONVECTION DOES NOT PROVE TO BE A FACTOR...AS
EXPECTED...MONDAY TEMPS SHOULD BE SIMILAR TO TODAY WITH LOW LEVEL
HUMID FLOW FROM SSE AND TEMPS TOPPING OUT AROUND 90.

NEXT CONVECTIVE THREAT WOULD APPEAR TO ARRIVE IN THE FORM OF ANOTHER
RIDGE RUNNER MONDAY NIGHT.  I BELIEVE ETA IS DOING BETTER IN LIFTING
WEAK BNDRY NORTH AGAIN AS VIGOROUS SFC LOW DEVELOPS OVER MT AND WY.
DO NOT BUY AVN SOLN OF STALLING BNDRY IN SRN ZONES WITH CONTD
CONVECTION ALL DAY.   AS UPPER RIDGE BUILDS AND BNDRY LIFTS
NORTH...NEXT SYSTEM WOULD APPEAR MORE LIKELY TO DEVELOP OVER SD
SIMILAR TO ETA DEPICTION...BUT WOULD STILL GIVE A SLGT CHC TO NRN
ZONES.  NGM PCPN PATTERN IS FAR TOO BROAD.  THE ORIGINS OF THE SHRTWV
IN THE SWRN U.S. ARE RATHER MURKY...SO CONFIDENCE IN TIMING AND
LOCATION OF SYSTEM ARE LOW.  POOLING OF MOISTURE COULD END UP FIRING
ACTIVITY FURTHER SOUTH INTO UPPER RIDGE OVERNIGHT...BUT FORCING
SHOULD BE MORE EFFECTIVE NORTH OF LOW LEVEL BNDRY.

TUE LOOKS DRY AND A LITTLE HOTTER AS FLOW AT LOW LEVELS VEERS BACK
INTO THE S OR SSW AND THERMAL RIDGE APPROACHES AREA AHEAD OF SFC LOW.
HOLIDAY MAX TEMPS 90 TO 95 SEEM REASONABLE.

IN EXTENDED...RIDGE RUNNERS COULD STILL A CHC TSTMS IN THE NORTH
BEFORE MID LEVEL HEIGHTS REALLY BUILD UP LATE IN THE WEEK.

.OMA...NONE
POLLACK

In the hours before

Special weather statement, Jul 2, 5:04 PM CDT, 1 hour 21 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-030415-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
504 PM CDT SUN JUL 2 2000

...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING IN
EASTERN NEBRASKA OR SOUTHWEST IOWA.  THE MOST LIKELY AREA WILL BE
FROM THE PLATTE RIVER NORTH AND FROM OMAHA AND COUNCIL BLUFFS NORTH.

A WEAK COOL FRONT FROM NORTHEAST OF SIOUX CITY TO GRAND ISLAND WILL
ACT AS THE MOST LIKELY FOCUS FOR THUNDERSTORM DEVELOPMENT.  OTHER
THUNDERSTORMS ARE POSSIBLE BUT WILL BE LESS LIKELY TO PRODUCE
SEVERE WEATHER.

THUNDERSTORMS WILL BE INHIBITED BY A LAYER OF WARM DRY AIR
ALOFT.  IF STORMS DO DEVELOP...THE PRIMARY SEVERE WEATHER THREAT
WILL BE STRONG DOWN BURSTS AND OUTFLOW WINDS.  THE MAIN THREAT WILL
BE THROUGH 11 PM.  THUNDERSTORMS WILL TEND TO MOVE SLOWLY AND
LOCALLY HEAVY RAINS ARE POSSIBLE FROM ANY THUNDERSTORMS ACROSS THE
AREA.

POWERS

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.